Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2015, 3:24 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 13, 2015, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS51 KPBZ 131926
FFWPBZ
OHC121-132230-
/O.NEW.KPBZ.FF.W.0010.150613T1924Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NOBLE COUNTY IN EAST CENTRAL OHIO...
* UNTIL 630 PM EDT
* AT 324 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALDWELL...DUDLEY...SUMMERFIELD...BELLE VALLEY...SARAHSVILLE...
SENECA LAKE PARK AND WOLF RUN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
3991 8132 3965 8133 3968 8159 3982 8166
$$3 follow-up statements
134
WGUS71 KPBZ 131942
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT SAT JUN 13 2015
OHC121-132230-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
341 PM EDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NOBLE COUNTY...
AT 341 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS POSSIBLE IN THE
WARNED AREA AS MORE THUNDERSTORMS MOVE THROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
3991 8132 3965 8133 3968 8159 3982 8166
$$840
WGUS71 KPBZ 132011
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT SAT JUN 13 2015
OHC121-132230-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
408 PM EDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NOBLE COUNTY...
AT 408 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND STORMS
CONTINUING TO CROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE AS
ADDITIONAL SHOWERS AND STORMS MOVE THROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
3991 8132 3965 8133 3968 8159 3982 8166
$$781
WGUS71 KPBZ 132103
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT SAT JUN 13 2015
OHC121-132112-
/O.CAN.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
502 PM EDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING FOR NOBLE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
3991 8132 3965 8133 3968 8159 3982 8166
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:21 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 13, 3:21 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT SAT JUN 13 2015 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING AS A FRONTAL BOUNDARY WAVERS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THUNDERSTORM POTENTIAL WILL BE PRIMARILY FOCUSED FROM PITTSBURGH SOUTH THE REST OF THE DAY AS EXTENSIVE CLOUD COVERAGE HAS LIMITED INSTABILITY. LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY DRAPED ACROSS NORTHERN OHIO AND INTO WEST CENTRAL PENNSYLVANIA. THIS BOUNDARY SHOULD SHIFT SLIGHTLY NORTH OVER THE NEXT 24 HOURS AS THE UPPER RIDGE AMPLIFIES...WITH AREAS SOUTH OF THIS LINE HAVING THE GREATEST PROBABILITY OF SEEING ANY DEVELOPMENT THIS AFTERNOON AND EVENING. WITH LACK OF ANY LARGE TRIGGER...AN AREA OF ONGOING CONVECTION CURRENTLY OVER SOUTH CENTRAL OHIO WILL BE THE PRIMARY FOCUS FOR ANY DEVELOPMENT AS IT TRACKS ACROSS SOUTHEAST OHIO AND SOUTHWEST PENNSYLVANIA IN THE MEAN FLOW WHERE MODEST CAPE VALUES BETWEEN 500-1000 J/KG ARE PROGGED THIS AFTERNOON AND EVENING. THERE IS MUCH LESS OF A SEVERE THREAT TODAY AS SOUNDINGS SHOW LIMITED POTENTIAL FOR ORGANIZED CONVECTION OR LARGE HAIL...AND DCAPE VALUES ARE LESS THAN YESTERDAY. OVERNIGHT...CLOUD COVERAGE AND DEWPOINTS IN THE MID TO UPPER 60S WILL KEEP TEMPERATURES FROM FALLING MUCH...BETWEEN 10-15 DEGREES FROM TODAYS MAX TEMPERATURES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... RIDGING TO THE SOUTHEAST WILL MOVE LITTLE THROUGH THE PERIOD...KEEPING A MEANDERING FRONTAL BOUNDARY OVER THE FORECAST AREA TO PROVIDE A FOCUS FOR DAILY SHOWERS AND THUNDERSTORMS. A SHORTWAVE IS PROGGED TO PASS OVER THE AREA UNDER THE WEST/NORTHWEST FLOW REGIME ALONG THE NORTHERN PERIPHERY OF THE RIDGE TOMORROW...POTENTIALLY FOLLOWED ANOTHER ON MONDAY. THESE WILL PROVIDE ADDITIONAL STORM SUPPORT AND ALTHOUGH OVERALL INSTABILITY IS NOT ANTICIPATED TO BE TOO GREAT UNDER PERSISTENT CLOUD COVERAGE AND RELATIVELY FREQUENT PERIODS OF SHOWERS/STORMS...ISOLATED SEVERE STORMS WILL NOT BE OUT OF THE QUESTION BOTH TOMORROW AND MONDAY...PRIMARILY DURING THE AFTERNOON AND EVENING. MORE ORGANIZED CONVECTION WILL BE POSSIBLE ON TUESDAY AS A COLD FRONT CROSSES THE REGION. WARM AND HUMID CONDITIONS WILL PERSIST THROUGH THE PERIOD...AND ONLY MINOR ADJUSTMENTS WERE MADE TO THE INHERITED FORECAST BLENDING IN LATEST GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE LONG TERM PERIOD WILL FEATURE PERSISTENT SEASONAL WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES CROSS A FLAT RIDGE EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE AND MOS TRENDS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... STILL QUITE A RANGE OF CEILINGS ACROSS TERMINALS EARLY THIS AFTERNOON...WITH IFR CIGS AT FKL/DUJ TO VFR CIGS FARTHER SOUTH. SCATTERED THUNDERSTORMS STILL REMAIN IN THE FORECAST AS VCTS...BUT HAVE REMOVED PRECIPITATION CHANCES AT FKL/DUJ WITH LOW OVERCAST LIKELY PREVENTING CONVECTION FROM MAKING IT THAT FAR NORTH. SHOWERS/STORMS SHOULD DIMINISH AFTER SUNSET...BUT THINK THAT WITH LIGHT WINDS AND COPIOUS MOISTURE...FOG SHOULD DEVELOP AT ALL TERMINALS. HAVE GONE MVFR AT MOST TERMINALS...EXCEPT AGAIN AT FKL/DUJ...WHERE LIFR CONDITIONS WERE PUT INTO THE FORECAST AS PERSISTENCE FROM LAST NIGHT. AFTER RESTRICTIONS LIFT SUNDAY MORNING...SHOWERS SHOULD MOVE IN FROM THE WEST. WITH EXPECTED TIMING...HAVE ONLY INCLUDED SHOWERS IN 30 HOUR PORTION OF PIT TAF. .OUTLOOK.../SUNDAY THROUGH WEDNESDAY/... RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD BETWEEN MORNING FOG AND AFTERNOON SCATTERED THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 13, 3:36 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 336 AM EDT SAT JUN 13 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-140745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 336 AM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY...WITH DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Local storm report, Jun 13, 11:14 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 1 NNE MILLIGANTOWN 40.57N 79.67W
06/12/2015 WESTMORELAND PA 911 CALL CENTER
POWER LINES DOWN ON SCHAFER DRIVE
0622 PM TSTM WND DMG SUMMERVILLE 41.11N 79.19W
06/12/2015 JEFFERSON PA 911 CALL CENTER
TREES DOWN ON 3RD AVE
0629 PM TSTM WND DMG 1 NNE BARNES 41.14N 79.08W
06/12/2015 JEFFERSON PA 911 CALL CENTER
TREES DOWN AT JOHNS HILL RD AND 5 MILE RUN RD
0633 PM TSTM WND DMG WIESTER 40.48N 79.61W
06/12/2015 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON STATE ROUTE 286
0645 PM TSTM WND DMG 2 SSE DESIRE 41.00N 78.87W
06/12/2015 JEFFERSON PA 911 CALL CENTER
TREES DOWN AT BIG RUN PRESCOTVILLE RD AND SPRING RD
&&
EVENT NUMBER PBZ1501822
EVENT NUMBER PBZ1501823
EVENT NUMBER PBZ1501824
EVENT NUMBER PBZ1501825
EVENT NUMBER PBZ1501826
TGREENLocal storm report, Jun 13, 1:12 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
112 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 1 WNW OHIOPYLE 39.87N 79.51W
06/12/2015 FAYETTE PA PARK SERVICE
TREES DOWN AT OHIOPYLE STATE PARK
&&
EVENT NUMBER PBZ1501827
TGREENNearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.